Thrush!!!

Other long term effects of PCOS

Moderators: Northfifer, Sammi, Hols969, DawnyB, purplestar, loachy, Mrs Wilko, Lutzomyia, thebuzz

Thrush!!!

Postby Sam_20091 » Fri Sep 18, 2009 8:18 am

Hi girls just another problem dont no if its related to my PCOS but thought id ask as im going round the bend.
I get thrush on average about 3 times in 1 months lasting bout 3 days at a time as you can imagine my doc doesnt want to keep giving me meds for this its driving me mad!
iv tried all the natural yoghurt thing didn't work i never wash with perfumed products i do everything right but im so itchy and the burning is really painful i sometimes even get pelvic pain which i assume is connected can n e 1 suggest n e thing
Sam_20091
 
Posts: 27
Joined: Sun Aug 09, 2009 8:51 pm

Postby crystalwitch » Tue Sep 22, 2009 11:31 am

Hi Sam,

You can buy a homeopathic remedy called Candida, from Holland & Barrett - costs about £5.00 I think - I'm quite prone to thrush too and this is what I use. I think thrush can be related to the insulin resistance side of PCOS as the sugar 'feeds' the thrush, which is a yeast infection - cutting out sugar I believe can help, but I haven't found the willpower to try that yet!! :roll:

Has your GP done any swabs or anything to make sure it definitely is thrush? Might be worth asking, especially as you're getting pain as well.

crystal
crystalwitch
 
Posts: 196
Joined: Tue Mar 25, 2008 3:13 pm
Location: York

Postby shinycat » Tue Sep 22, 2009 12:57 pm

I had a real problem with this last year and the doc gave me a course of oral antifungals to wipe it out. It turned out it was basically the same infection which I was treating every few weeks with Canestan and it would recede but never fully go away. The oral antifungal did the job. There are different types of yeasts and sometimes one drug doesn't work and you have to try a different one.

I would like to add since starting Metformin in July I haven't had a single attack of thrush, which is a record for me. Someone else on here mentioned the same thing to me a while back. I think this might link with what Crystal says above about the sugar in your blood 'feeding' the yeast, as the Metformin would be helping with this.
shinycat
 
Posts: 2052
Joined: Fri Apr 17, 2009 2:49 pm
Location: Northampton

Postby Sam_20091 » Thu Sep 24, 2009 9:07 am

cheers for the replies yes iv had swabs but the funny thing is she ordered them and by the time i got the swab done i felt better so the came back clear lol just typical. I think i may have worked out what may be affecting it as wel as sugar which if you cut it out does make it alot more bearable. I have been on microgynon 30 for the past 2month n every time i have a break in t for my bleed my thrush disappears just wondered if it was anything to do with it? thanks again
Sam_20091
 
Posts: 27
Joined: Sun Aug 09, 2009 8:51 pm

Postby shinycat » Thu Sep 24, 2009 9:55 am

Part of what allows the yeast to grow is the PH in the vagina. Because when you are on your period your PH changes (either more acidic or less acidic, I can't remember) it usually does get better during your period. But if the underlying infection is still present, it will just grow back again once your bleed stops, so you have to address the underlying condition.

You may find that using FemFresh body wash helps keep it under control, as that also helps keep the PH correct in that part of your body. I started using it every day about a year ago and definitely saw a reduction in the number of flare-ups.
shinycat
 
Posts: 2052
Joined: Fri Apr 17, 2009 2:49 pm
Location: Northampton

Postby Sam_20091 » Sat Sep 26, 2009 6:22 am

cheers for the reply and il give it a go fingers crossed
Sam_20091
 
Posts: 27
Joined: Sun Aug 09, 2009 8:51 pm

Interesting

Postby Hayleybrown07 » Mon Nov 02, 2009 1:15 pm

I too get thrush constantly, probs about twice a month. It is really really sore. I use canesten to reduce the symptoms but it stings. I get swabs often but they r clean. I have had one of those pills you insert into your vagina, that wasnt pleasant but it still comes back. I thin it is defo related to PCOS because of insulin resistance, i dont know if i have this but i do get mega sugar cravings then get migraines afterwards. I think the only thing is to try a healthier diet etc. which is easier said than done. Good luck everyone, xxxx
Live life dramatically.
Hayleybrown07
 
Posts: 26
Joined: Sun Oct 18, 2009 8:19 pm
Location: Newcastle-upon-tyne


Return to Other problems

Who is online

Users browsing this forum: No registered users and 16 guests

cron